Alert archive / Utah / Flash Flood Warnings in 2025
Flash Flood Warning 31, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Sep 28, 2025, 4:23 PM MDT for Wayne County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2025, 4:23 PM MDT (22:23 UTC)
- Expired
- Sep 28, 2025, 7:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Wayne County, UT
The radar
The Grand Junction radar (KGJX), 216 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.4 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
867
WGUS55 KSLC 282223
FFWSLC
UTC055-290130-
/O.NEW.KSLC.FF.W.0031.250928T2223Z-250929T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
423 PM MDT Sun Sep 28 2025
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
North Central Wayne County in southern Utah...
* Until 730 PM MDT.
* At 423 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.25 and 0.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
slot canyons, and dry washes.
* Some locations that will experience flash flooding include...
Robbers Roost area including Angel Canyon, Hells Hole Canyon,
Little Bull Canyon, White Roost Canyons, Buck Canyon, and Pasture
Canyons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain. Dry
washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3835 11044 3822 11054 3831 11065 3837 11063
3846 11057 3845 11045
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Worster2 follow-up statements
687
WGUS75 KSLC 282325
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
525 PM MDT Sun Sep 28 2025
UTC055-290130-
/O.CON.KSLC.FF.W.0031.000000T0000Z-250929T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne UT-
525 PM MDT Sun Sep 28 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT THIS
EVENING FOR NORTH CENTRAL WAYNE COUNTY...
At 525 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 0.5 and 0.75 inches of rain
have fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
slot canyons, and dry washes.
Some locations that will experience flash flooding include...
Robbers Roost area including Angel Canyon, Hells Hole Canyon,
Little Bull Canyon, White Roost Canyons, Buck Canyon, and Pasture
Canyons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain. Dry
washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3835 11044 3822 11054 3831 11065 3837 11063
3846 11057 3845 11045
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Worster948
WGUS75 KSLC 290125
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
725 PM MDT Sun Sep 28 2025
UTC055-290135-
/O.EXP.KSLC.FF.W.0031.000000T0000Z-250929T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne UT-
725 PM MDT Sun Sep 28 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 730 PM MDT THIS EVENING FOR
NORTH CENTRAL WAYNE COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3835 11044 3822 11054 3831 11065 3837 11063
3846 11057 3845 11045
$$
WorsterWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 4:00 PM MDT, 23 minutes earlier.
Area forecast discussion, Sep 28, 4:00 PM MDT, 23 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 400 PM MDT Sun Sep 28 2025 .SYNOPSIS...Unsettled conditions are expected to continue through Tuesday. A broader system deepening into the Pacific coast then looks favored to shift inland through midweek, and eventually push a cold front through the area Friday into the weekend. && .DISCUSSION...The upper low currently over northwest Arizona continues to fill as it lifts northeast towards the Four Corners area. Moisture has already spread into Utah ahead of it, with PWAT analysis showing around 0.8 inches across the vast majority of the area (with a small area of around 1 inch across far southwest Utah). This moisture, combined with daytime heating aiding SBCAPE of up to 1 kJ/kg, along with some forcing owing to the ejecting low, has brought scattered to numerous showers and thunderstorms to the area this afternoon. Many of these showers have been focused over the mountains and eastern Utah valleys, and are expected to continue into the evening hours before diminishing. Locally heavy rain and perhaps isolated flash flooding will be the main impacts. The storm system will exit into Colorado tomorrow, while the next upstream trough will approach the West Coast. Between these two features, a drier southwesterly flow will develop into Utah tomorrow afternoon. That said, lingering low level moisture could aid in the development of a few generally weak showers and thunderstorms during peak daytime heating tomorrow afternoon. These will likely be confined to over or near the northern Utah mountains where the greatest instability will exist. The upstream trough will shift inland tomorrow night before weakening and lifting across northern Utah on Tuesday. Northern Utah has a good chance of seeing precipitation on Tuesday as the trough moves across the area. However, only slight cooling is expected behind the weakening cold front. Models are still in fairly good agreement with this solution, with cluster analysis showing only very subtle differences between the various clusters. That said, there is some model spread with respect to precipitation amounts, with the wetter two clusters making up 70% of the members versus 30% for the drier solutions. However, even these wetter clusters are showing cluster mean 24h precipitation totals of only up to around 0.25 inches, and even the 90th percentile amounts generally remain under 0.5 inches. After this trough exits the area, a drier and warmer southwest flow is expected to develop into the area once again on Wednesday as yet another storm system deepens over the PacNW coast. Breezy conditions could be in store for the area on Thursday as this storm approaches Utah. However, quite a bit of uncertainty remains with the strength and timing of this system, with around 60% of ensemble members going for a faster/weaker evolution compared to 40% for a slower/deeper one. However, the latter solution would have the potential to bring noticeably cooler temperatures and widespread precipitation to the area. && .AVIATION...KSLC...Scattered showers will taper off from 00-03Z. Clouds will decrease, with mostly clear conditions by 03Z. Southeast winds will last through 15Z, with speeds to around 15 knots. Mostly clear conditions will continue through the day. Winds will transition to south around 15Z, with gusts around 20 knots. .REST OF UTAH AND SOUTHWEST WYOMING...Scattered showers and isolated thunderstorms will taper off from 00-03Z. Clouds will decrease as precipitation tapers off, with mostly clear conditions throughout southwest Wyoming and Utah by 06Z. Winds will generally range from south to southwest. Wind gusts will be around 20 knots for many locations after 18Z. && .FIRE WEATHER...A storm system will continue to gradually weaken as it ejects across the Four Corners region tonight. Moisture that has spread north through Utah is helping to produce scattered to numerous showers and thunderstorms which will continue across Utah into the evening hours. Wetting rain will continue to be likely under the stronger storms. As the next storm system approaches the area from the west tomorrow, expect a slight drying trend as southwesterly flow develops ahead of it. However, lingering low level moisture could lead to a few generally weak showers and thunderstorms mainly over the northern Utah mountains tomorrow afternoon. This storm system will then lift across northern Utah on Tuesday. Since it will be weakening, would not expect a strong cold front, with temperatures only cooling slightly behind it. However, showers and thunderstorms do look like a good possibility, at least across northern Utah, on Tuesday. Once that storm system moves east out of Utah Tuesday night, a drier and warmer southwest flow looks to settle into the area again for Wednesday and Thursday as yet another storm system starts to strengthen to the west. Details relating to the timing and strength of this next storm still needs to be worked out, but currently, it looks like there is a potential for a stronger cold front late week which could bring cooler temperatures and another round of precipitation. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Cheng/Wilson For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
Nearby
Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.